Feeling low


#1
Saw my neuro last week and he just about doubled my Madopar as I still found it such an effort to walk any distance and my energy levels were not great. I left his clinic with such great hopes that now at last I would be back to normal (whatever normal is!). A week on and I am still unable to walk far - about 800 yards - then my heart starts to pound with the effort. Am I expecting too much. I am no spring chicken so don't expect to be able to sprint down the road but I long to just pop out to the shops and do the things I used to do.

#2
been there. I know of no other method than developing an even thicker skin. Meds are a complete nightmare: sooooooooooo sensitive.
If unhappy ALWAYS go back to source: doc.

Keep smiling, you are so not alone.

mrs.t.

#3
Thank you Mrs t for you words of encouragement - I am sure we all get our good days and our bad days

#4
hi pauline,

how long have you had pd are you on other pd meds, i was diagnosed 8yrs ago and feel now that i am on the right combination for me at present, i take stalevo 100mg 4 x daily azilect 1mg 1 x daily mirapexin 3.15mg 1 x daily and sinimet cr 1 at night i also have the apo-go pen which i only use when i have off times an injection with that gets me going again in about 10 to 15 mins it gives me an hour just until my oral meds kick in its brilliant, you should have another chat with your pd nurse to see if the meds can be tweaked again tiredness is a trait of pd but its worth speaking to your pd nurse again good luck sue.

#5
Hi lilly - thank you for your response. I was only diagnosed a year ago but on reflection now know that I had the symptoms for a year previous to that. I am only on the Madopar (2 x 50mg first thing in the morning and then 1 x 125 mg twice a day) and since my dose has been increased I am having horrible stomach probs. I have only just managed to get details of a pd nurse in my area and will be ringing her tomorrow. My GP is pretty useless as far as pd goes and she has twice told me that the fact that my walking is so laboured is all in my head! I do understand from reading posts here on the forum that it can take a bit of time to get the meds right ... how long did it take you and do you feel that you have control of your pd now?

#6
Hi Pauline

I take Mirapexin. It took me months to stop feeling absolutely dreadful. I started on the lowest dose in April and tried to increase as per my neuro's instructions.As soon as it hit my maintenance dose of 1.05mg i felt so sick, shaky, dizzy despite taking domperidone for the sickness and nausea.

My stomach was so sore I had to take Lansoprazole for a month and reduce my mirapexin by half on the advice of my PD nurse. I now have pain in my right shoulder,arm and thigh but I would rather have that than the sickness.

Do contact your PD nurse, mine was great.It can take time to get meds right for you , so don't lose hope.

Caroline
XX

#7
Caroline thank you so much for your response. I am sorry to hear that you are now experiencing pain on top of everything else. I too had dreadful pains in my legs for quite sometime but my neuro said as the pains were in both legs he didn't think they were pd related and thankfully they have started to subside now and I really hope yours do too. I have been very encouraged by coming onto the forum but have to say it does not make me happy to hear that so many are going through such bad times - I will keep smiling and remain as positive as I can.

#8
hi pauline, my meds became a problem about this time last year its took me nearly 12months to get them right with help from my husband and believe it or not i have 2 pd nurses one is my local pd nurse and the other is part of the team of the consultant i see who is based about 2hrs away from where i live i asked my gp for a refferal to see this particular neurologist i now see him or his team once a year and the pd nurse tricia is one of his brilliant team his name is proffesor david burns he is based at the rvi in newcastle, i cant believe that you were not put incontact with a pd nurse, i have tweaked my meds until now i feel that i have reasonable control i do get dyskinisia,s but i was getting them before i tweaked the meds and i feel that i have things on an even keel i did,nt take any meds for the first 4 yrs but now could not function with out them, just a thought but is there another gp you can see i must live in the right part of the country because my gp my pd nurse are brilliant, its worth a try you need some help with your meds from someone who is a specialist in pd often gp,s dont know enough you may not be on the right combo and its your life not the gp,s you want a reasonable quality of life and you deserve it, sue.